Drought, Nacogdoches
- When
- August 4, 12:00 AM CST to August 24, 11:59 PM CST
- Where
- Nacogdoches forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.616, -94.616 (the zone’s center; the record gives no point)
Severe (D2) drought conditions redeveloped in early August across Nacogdoches and Shelby Counties in Deep East Texas, in response to very hot and dry conditions that developed throughout much of July. The total rainfall amounts across these areas ranged from 1-2 inches throughout July, which was less than 50% below normal.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe (D2) drought conditions redeveloped in early August across Nacogdoches and Shelby Counties in Deep East Texas, in response to very hot and dry conditions that developed throughout much of July. The total rainfall amounts across these areas ranged from 1-2 inches throughout July, which was less than 50% below normal. Coupled with the much above normal temperatures observed throughout the month, flash drought conditions redeveloped and persisted through the third week of the month before areas of heavy rain developed, resulting in widespread rainfall amounts of 4-8 inches falling. This eliminated the drought conditions by month's end, with normal streamflow returning across area creeks, streams, and rivers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 3, 8:55 PM CST, 3 hours 5 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 955 PM CDT Wed Aug 3 2022 ...New UPDATE... .UPDATE... Issued at 943 PM CDT Wed Aug 3 2022 Convection has dissipated across the area this evening with the loss of diurnal heating. No additional precip is expected through the overnight hours, so PoPs were removed from the forecast for the rest of tonight. Otherwise, only some minor updates were made to the hourly temperature, dewpoint, and wind grids based on latest observations. CN && .SHORT TERM... (This evening through Thursday Night) Issued at 1234 PM CDT Wed Aug 3 2022 An upper-level weakness across the Gulf of Mexico will drift westward along the southern periphery of the upper-ridge that has been prevailing over the region. Increased instability can be expected across the ArkLaTex through Thursday night as a trough axis extends north from the center of the upper-low in the gulf through the heart of the ArkLaTex. Thus, expect increased rain chances areawide on Thursday afternoon into Thursday night with the highest pops across north-central and northeast Louisiana. Clouds are forecast to increase in coverage throughout the day on Thursday, thus having a significant influence on temperatures across the ArkLaTex. Latest NBM run has come in slightly cooler with afternoon highs across Arkansas and Louisiana forecast to struggle to reach the mid 90s on Thursday afternoon. The warmest locations will be across east and northeast Texas which will likely remain under a stronger influence of the ridge and experience less cloud cover thus allowing for temperatures to approach 100 degrees. At this time, will hold off on extending the Heat Advisory due to the fact that the western half of the region will likely experience drier air mixing down to the surface while the eastern half will be too cool and cloudy to support heat index values exceeding 105 degrees. Otherwise, overnight pattern to follow typical trends with lows in the mid to upper 70s tonight followed by lows in the mid 70s on Friday morning. Widely scattered lingering evening convection possible tonight across northeast Louisiana and southern Arkansas with better rain chances continuing past midnight on Thursday night into Friday morning./05/ && .LONG TERM... (Friday through next Tuesday) Issued at 1234 PM CDT Wed Aug 3 2022 By the first Friday of August, the large upper level highs over the intermountain west will be in the process of shifting eastward over the Great Plains continuing to drift, broaden and elongate into the weekend. The upper level ridging will be undercut by a trough over the Great Plains, and resulting northerly flow aloft will permit a shortwave to swing south around the ridge and deliver the most widespread precipitation chances to the Four State Region. This northerly flow will become somewhat more easterly as the weekend continues as the ridging broadens out, returning us to the familiar regime of daily precip chances consistent with sea breeze driven convection so characteristic of this time of year as the new week begins. Temperatures throughout the ArkLaTex will generally climb into the upper 90s on a daily basis, with a few sites reaching for the century mark again, but conditions look to for the most part remain below advisory criteria, pending further decisions as the heat in question draws nearer. Where any diurnally driven convection develops earlier in the day, the attendant cloud cover and rain cooling effects may serve to prevent such highs from being achieved, but in general, 90s should be anticipated areawide. Lows will hold steady at near average values in the mid to upper 70s. /26/ && .AVIATION... (00Z TAFS) Issued at 645 PM CDT Wed Aug 3 2022 A large outflow boundary will move westward across Arkansas and Louisiana and into East Texas early in the period. Winds should become more southwesterly and may increase in speed to near 20 kts with gusts up to 30 kts as the outflow passes. Convection ongoing across Southern Arkansas and Northeast/North Central Louisiana should gradually diminish during the first hours of the period after sunset as diurnal instability wanes. While VFR conditions are generally expected to prevail, some scattered instances of MVFR/IFR ceilings are possible during the overnight hours, especially at KMLU and other locations that received rain recently. More convection is expected during the latter half of the TAF period. Coverage of showers and thunderstorms may be greater tomorrow, but KELD and KMLU are still the most likely TAF sites to be affected. CN && .PRELIMINARY POINT TEMPS/POPS... SHV 78 98 77 94 / 10 30 20 50 MLU 74 94 73 92 / 10 50 20 50 DEQ 75 97 73 96 / 10 40 30 30 TXK 79 98 76 95 / 10 30 30 40 ELD 74 91 72 90 / 10 40 30 40 TYR 79 101 78 98 / 0 10 10 30 GGG 78 100 76 95 / 10 20 20 40 LFK 77 101 76 95 / 10 20 20 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...09 LONG TERM....20 AVIATION...09
Hazardous Weather Outlook National Weather Service Shreveport LA 1200 PM CDT Wed Aug 3 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>019-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion- Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- Angelina-San Augustine- 1200 PM CDT Wed Aug 3 2022 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Afternoon maximum temperatures are forecast to climb into the upper 90s to lower 100s across most of the region this afternoon. High humidity values will allow for heat index readings to reach or exceed 105 degrees, prompting a Heat Advisory through the evening. Additionally, some storms may produce brief heavy rainfall and gusty winds. This threat will primarily exist through early to mid evening before storms gradually weaken with the loss of daytime heating. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated to scattered thunderstorms will remain possible on Thursday. Otherwise, thunderstorm chances increase again slightly by Friday. However, no organized threat of severe weather is expected. A gradual warming and drying trend will resume thereafter with heat advisories possibly returning next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight. LAZ020>022-041700- Grant-Caldwell-La Salle- 1200 PM CDT Wed Aug 3 2022 This Hazardous Weather Outlook is for north central Louisiana. .DAY ONE...This afternoon and tonight. Afternoon maximum temperatures are forecast to climb into the upper 90s to lower 100s across most of the region this afternoon. High humidity values will also still allow for heat index readings to range from 100-105 degrees. Additionally, some storms may produce brief heavy rainfall and gusty winds. This threat will primarily exist through early to mid evening before storms gradually weaken with the loss of daytime heating. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated to scattered thunderstorms will remain possible on Thursday. Otherwise, thunderstorm chances increase again slightly by Friday. However, no organized threat of severe weather is expected. A gradual warming and drying trend will resume thereafter with heat advisories possibly returning next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight.
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, August 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1052073, 1052074.